MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAG TIGHTROPE WITH FLIPCUTTER III; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHREX, INC. FIBERTAG TIGHTROPE WITH FLIPCUTTER III; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number FIBERTAG TIGHTROPE WITH FLIPCUTTER III
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 05/02/2023, it was reported by a sales representative via (b)(4) that an ar-1288rtt-fc3 fibertag tightrope with flipcutter iii blade would not close.This occurred during a case, the oblongs cut out was off center, and would not allow for the blade to fully close after retro reaming.They manually closed the blade with a grasper in the joint however it would not close to 3.5.They removed the flipcutter and drill sleeve simultaneously and shuttled the fiber stick through the bone tunnel instead of the drill sleeve.There was no patient effect reported.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint allegation is confirmed based on the photo that the customer provided, which displays that the distal cutter tip and slots of the shaft had been damaged.The quality of the bone encountered was not specified.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
FIBERTAG TIGHTROPE WITH FLIPCUTTER III
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19531278
Report Number1220246-2024-05703
Device Sequence Number18044028
Product Code MBI
UDI-Device Identifier00888867357624
UDI-Public00888867357624
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAG TIGHTROPE WITH FLIPCUTTER III
Device Catalogue NumberAR-1288RTT-FC3
Device Lot Number15078587
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown